Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 487, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 23, 2008, 9:13 PM EDT for Heard County, Troup County, Georgia. It was in force for 22 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2008, 9:13 PM EDT (01:13 UTC)
- Expired
- Jul 23, 2008, 9:35 PM EDT
- In force
- 22 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 58 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:20 PM EDT | HAIL 0.88 | Glenn, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.2 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1542 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 240114 SVRFFC GAC149-285-240200- /O.NEW.KFFC.SV.W.0487.080724T0113Z-080724T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 913 PM EDT WED JUL 23 2008 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL HEARD COUNTY IN WEST CENTRAL GEORGIA TROUP COUNTY IN WEST CENTRAL GEORGIA * UNTIL 1000 PM EDT * AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR GLENN... MOVING SOUTHEAST AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GRANGE. IF ON OR NEAR WEST POINT LAKE GET OUT OF THE WATER IMMEDIATELY AND MOVE TO SAFE SHELTER INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE AS FAR AS 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3308 8488 3288 8510 3297 8520 3324 8524 TIME...MOT...LOC 0113Z 313DEG 9KT 3314 8521 $$
1 follow-up statement
000 WWUS52 KFFC 240135 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 934 PM EDT WED JUL 23 2008 GAC149-285-240144- /O.CAN.KFFC.SV.W.0487.000000T0000Z-080724T0200Z/ TROUP GA-HEARD GA- 934 PM EDT WED JUL 23 2008 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HEARD AND TROUP COUNTIES IS CANCELLED... AT 933 PM EDT RADAR SHOWED A STRONG THUNDERSTORM 5 MILES WEST OF LA GRANGE MOVING SOUTHEAST AT 10 MPH. THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3308 8488 3288 8510 3297 8520 3324 8524 TIME...MOT...LOC 0134Z 325DEG 13KT 3308 8516 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 8:04 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jul 23, 8:04 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 804 PM EDT WED JUL 23 2008 .UPDATE... MADE A QUICK UPDATE TO LOWER POPS ACROSS EXTREME NORTH. LATEST SURFACE ANALYSIS SHOWS FRONT ENTERING NORTH GEORGIA...WITH DRIER AIR KNOCKING ON THE DOORSTEP...NOTED BY DEWPOINTS IN THE 50S OVER TENNESSEE. THUS...SHOULD NOT SEE ANY ADDITIONAL CONVECTIVE DEVELOPMENT ACROSS THAT AREA THIS EVENING. LEFT CHANCE POPS ELSEWHERE. NO CHANGES MADE TO TEMPERATURES. && .PREV DISCUSSION... /ISSUED 530 PM EDT WED JUL 23 2008/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... FRONTAL BOUNDARY EVIDENT ON VISIBLE SATELLITE THIS AFTERNOON ACROSS TENNESSEE. SHOWERS AND THUNDERSTORMS BEGINNING TO DEVELOP ALONG FRONT...AS WELL AS ACROSS PORTIONS OF CENTRAL GEORGIA IN ASSOCIATION WITH LEFTOVER OUTFLOW BOUNDARY FROM CONVECTION ON TUESDAY. OVERALL...CONVECTION HAS BEEN SLOW TO DEVELOP TODAY RELATIVE TO TUESDAY...DUE TO CLOUD COVER KEEPING THE LOWER LEVELS OF THE ATMOSPHERE RELATIVELY COOL AND STABLE. STILL EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TO INCREASE ACROSS ALL OF NORTH AND CENTRAL GEORGIA LATE THIS AFTERNOON INTO THE EVENING AS FRONT APPROACHES. HIGHEST POPS WILL BE ACROSS CENTRAL GEORGIA WHERE BETTER INSTABILITY AND SURFACE TROUGH ARE IN PLACE. THREAT FOR SEVERE THUNDERSTORMS APPEARS LESS THIS EVENING RELATIVE TO TUESDAY AS FREEZING LEVEL HAS RISEN SLIGHTLY AND ATMOSPHERE IS MORE SATURATED...WITH LESS POTENTIAL FOR DOWNBURSTS. NAM/GFS HAVE DIFFERENT SCENARIOS FOR WHAT THE FRONTAL BOUNDARY WILL DO ONCE IT ARRIVES IN GEORGIA. NAM PUSHES THE FRONT THROUGH THE STATE ALL THE WAY THROUGH GEORGIA AND INTO FLORIDA...WHILE THE GFS STALLS THE BOUNDARY ACROSS CENTRAL GEORGIA...CONTINUING CHANCES FOR SHOWERS AND THUNDERSTORMS FOR THURSDAY AND EVEN POSSIBLY FRIDAY. LEANED HEAVILY TOWARDS THE GFS SOLUTION AS CHANCES OF A FRONT MAKING IT ALL THE WAY TO FLORIDA IN LATE JULY ARE LOW. ON FRIDAY THE GFS DEVELOPS A SIGNIFICANT AREA OF CONVECTION...POSSIBLY AN MCS...ACROSS THE TENNESSEE RIVER VALLEY AND RAPIDLY PUSHES THE SYSTEM INTO ALABAMA AND WEST GEORGIA FRIDAY EVENING. NAM SHOWS A SIMILAR SYSTEM...HOWEVER MUCH FARTHER NORTH...AND WITH A MORE EASTERLY TRAJECTORY ACROSS THE OHIO RIVER VALLEY. LEANED TOWARDS NAM SOLUTION IN THIS CASE AS THAT IS A MORE FAVORED AREA FOR SUCH SYSTEMS. HOWEVER DID SHOW SOME INCREASE IN POPS ACROSS WEST GEORGIA FRIDAY AFTERNOON AS A COMPROMISE BETWEEN THE TWO SOLUTIONS. GENERALLY STAYED CLOSE TO MOS ON TEMPERATURES. SOME DRIER AIR MAY WORK INTO NORTH GEORGIA TONIGHT WITH COOLER TEMPERATURES THAN HAVE BEEN SEEN THERE IN SEVERAL DAYS. TEMPERATURES SHOULD QUICKLY WARM TO THE 90S ON THURSDAY...PARTICULARLY ACROSS NORTH GEORGIA WHERE H8 TEMPERATURES APPROACH +20 DEGREES C. LONG TERM /SATURDAY THROUGH WEDNESDAY/... NO SIGNIFICANT CHANGE OF PATTERN APPEARS LIKELY THROUGH THE EXTENDED PERIOD. UPPER RIDGE REMAINS ANCHORED ACROSS THE SOUTH CENTRAL PART OF THE UNITED STATES...EVENTUALLY GETTING PUSHED FARTHER WEST...ACROSS THE DESERT SOUTHWEST EARLY NEXT WEEK. THIS SCENARIO WILL KEEP GEORGIA IN NORTHWEST FLOW THROUGH THE EXTENDED PERIOD WITH CHANCES FOR PRECIP EVERY DAY AS DISTURBANCES RIDE THE NORTHWEST FLOW ALONG THE PERIPHERY OF THE UPPER-RIDGE. THIS PATTERN SHOULD KEEP TEMPERATURES IN THE EXTENDED NEAR SEASONAL AVERAGES. FIRE WEATHER... FRONTAL BOUNDARY APPROACHING NORTH AND CENTRAL GEORGIA TONIGHT...INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS. FRONT FRONT SHOULD STALL SOMEWHERE ACROSS CENTRAL GEORGIA ON THURSDAY...RESULTING IN CONTINUED CHANCES FOR SHOWERS AND THUNDERSTORMS ACROSS CENTRAL GEORGIA...WITH DRIER CONDITIONS ACROSS THE NORTHERN PORTION OF THE STATE. AVIATION... THUNDERSTORMS SLOW TO DEVELOP SO FAR THIS AFTERNOON. COVERAGE ISOLATED AT BEST. HOWEVER...WITH FRONT/TROUGH IN THE AREA...EXPECT TO SEE AT LEAST SCATTERED ACTIVITY ACROSS THE AREA THROUGH THE EVENING. AT THIS POINT...LEANING TOWARD GOING WITH VCTS ALL TAF SITES UNTIL AROUND 02Z/04Z. HOWEVER...DO HAVE SOME CONCERN THAT COULD SEE ISOLATED SHOWERS CONTINUE PASS MIDNIGHT WITH FRONT/TROUGH IN THE AREA. OUTSIDE OF T-STORM AREAS...VFR CONDITIONS SHOULD PREVAIL OVERNIGHT AND INTO THURSDAY. HAZE/PATCHY FOG MAY RESTRICT VSBYS 3 TO 5 MILES LATE TONIGHT/EARLY THURSDAY. ISOLATED TO SCATTERED T-STORMS AGAIN THURSDAY AFTERNOON...ESPECIALLY ACROSS CENTRAL GEORGIA. PLAN TO GO WITH VCTS FOR NOW. WINDS A HARD CALL WITH BOUNDARY(S) IN THE AREA. WILL GENERALLY VARY FROM WEST TO NORTHWEST OVERNIGHT...THEN NORTHWEST TO NORTH THURSDAY. 049 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 67 94 67 92 68 / 30 10 5 20 10 ATLANTA 68 90 71 90 70 / 30 10 5 20 20 BLAIRSVILLE 62 88 61 88 64 / 10 10 10 20 20 CARTERSVILLE 63 91 62 89 67 / 20 10 10 20 20 COLUMBUS 71 91 73 92 73 / 40 30 20 30 20 GAINESVILLE 66 89 66 88 69 / 30 10 5 20 20 MACON 70 91 69 94 71 / 40 30 20 20 10 ROME 65 93 67 92 69 / 10 10 10 30 20 PEACHTREE CITY 64 91 65 90 67 / 30 10 5 20 20 VIDALIA 71 92 69 92 70 / 40 30 20 20 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && MSR
Hazardous weather outlook, Jul 23, 8:30 PM EDT, 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 830 PM EDT WED JUL 23 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241045- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 830 PM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE EVENING. .SYNOPSIS... A WEAK SURFACE BOUNDARY ACROSS NORTH GEORGIA WILL DRIFT SLOWLY SOUTHWARD ACROSS THE STATE OVERNIGHT. .PRIMARY HAZARDS... FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH THE STRONGEST STORMS. DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TO CONTINUE ACROSS NORTH AND CENTRAL GEORGIA...ESPECIALLY DURING THE EVENING AS A WEAK FRONTAL BOUNDARY CONTINUES TO DRIFT SOUTH ACROSS THE STATE. A FEW OF THE THUNDERSTORMS MAY BE STRONG. HOWEVER...AS WE LOSE THE HEAT OF THE DAY...INSTABILITIES WILL WEAKEN WITH STORMS EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY...PRIMARILY DURING THE AFTERNOONS AND EVENINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REST OF THE NIGHT.
In the hours before
Special weather statement, Jul 23, 7:38 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 738 PM EDT WED JUL 23 2008 GAZ074-076-240015- 738 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN WASHINGTON AND JEFFERSON COUNTIES UNTIL 815 PM EDT... AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM STELLAVILLE TO TENNILLE...MOVING SOUTHEAST AT 11 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WASHINGTON AND JEFFERSON COUNTIES THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TENNILLE... SANDERSVILLE...STELLAVILLE...RIDDLEVILLE...DAVISBORO...WADLEY... LOUISVILLE...AND BARTOW. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 23, 7:49 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 749 PM EDT WED JUL 23 2008 GAZ031-240015- 749 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL AND 50 MPH WINDS IN PAULDING COUNTY UNTIL 815 PM EDT... AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTHWEST OF NEW HOPE...MOVING SOUTH-SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS PAULDING COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW HOPE...DALLAS AND HIRAM.
Special weather statement, Jul 23, 8:00 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 800 PM EDT WED JUL 23 2008 GAZ030-041-240030- 800 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL AND 45 MPH WINDS IN HARALSON AND POLK COUNTIES UNTIL 830 PM EDT... AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES NORTHEAST OF FELTON...MOVING SOUTH-SOUTHEAST AT 13 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS HARALSON AND POLK COUNTIES THROUGH 830 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE FELTON AND BUCHANAN.
Special weather statement, Jul 23, 8:13 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 813 PM EDT WED JUL 23 2008 GAZ074-076-085-086-240045- 813 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES UNTIL 845 PM EDT... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR DAVISBORO...MOVING SOUTH AT 10 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH AS IT MOVES ACROSS PORTIONS OF JOHNSON...EMANUEL...WASHINGTON AND JEFFERSON COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RIDDLEVILLE...HARRISON...DAVISBORO...BARTOW... BLUNDALE...WADLEY...SUMMERTOWN AND KITE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 23, 8:15 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 815 PM EDT WED JUL 23 2008 GAZ031-032-043-240045- 815 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN EASTERB DOUGLAS...SOUTHEASTERN PAULDING AND SOUTHWESTERN COBB COUNTIES UNTIL 845 PM EDT... AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER HIRAM...MOVING SOUTH-SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS DOUGLAS...PAULDING AND COBB COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIRAM...POWDER SPRINGS... AUSTELL...LITHIA SPRINGS...DOUGLASVILLE AND SWEETWATER CREEK STATE PARK.
Special weather statement, Jul 23, 9:05 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 905 PM EDT WED JUL 23 2008 GAZ052-066-240130- 905 PM EDT WED JUL 23 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN TROUP AND HEARD COUNTIES UNTIL 930 PM EDT... AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GLENN...MOVING EAST AT 8 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS UP TO 50 MPH AS IT MOVES ACROSS PORTIONS OF TROUP AND HEARD COUNTIES THROUGH 930 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WARESVILLE... TEXAS...GLENN...LONG CANE...HARRISONVILLE...ABBOTTSFORD AND LA GRANGE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.